Jan 21, 2011
I started HIV medications of Truvada, Norvir, and Prezista about 2 years ago. Since then I have gained almost 50 lbs. I still eat the same foods and exercise weekly. Is the weight gain because of the medication? And if so, are there other medications that I could possibly change to that would help me keep the weight off?
Response from Dr. Henry
Many patients gain weight when starting effective HIV treatment (almost no matter what the regimen) though more typically 8-10 pounds. Some of that weight gain is a return to health. 50 pound weight gain is excessive and generally not good for overall health. A nutrition and exercise assessment is suggested as is clinical evaluation for hormonal/genetic/stress status to examine factors that could contribute to weight gain. KH
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Sore Testicles Could I Have Acute HIV Infection
- White Spots Could I Have Acute HIV Infection
- Herpes After Sharing Vibrators Worried I Have HIV
- Oral Ulcers After Swallowing Cum Sign Of HIV AIDS
- Pain In Balls After Breast Sucking Sign Of HIV AIDS
- Vaginal Discharge After Oral Sex With No Protection Does It Mean I Have HIV
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.